View Full Version : 21 y/o losing hair & need help!

11-08-2014, 07:16 PM
Hey everybody,

Thank you in advance for taking the time to read my story and offer any input..

I'm 21 years old and first noticed my hair was thinning 6 months ago. I immediatley went to a hair loss expert who confirmed that I had very slight diffuse thinning in the front part of my scalp and diagnosed me with Androgenetic Alopecia. I got on 1 mg of Propecia daily and started using Nizoral 2-3 times per week. I also started taking supplements of omega-3, iron, biotin and other recommended vitamins for hair loss. I have always tried to eat healthy and exercise regularly. My father's side of the family has no history of baldness but my mother's side definitely does. My hair loss really wasn't very bad at first and I believe the hair I continued to lose after that point was due to high levels of stress. My hair line never receded and I haven't expirienced any thinning on the crown, just diffuse thinning across the top.

My hair loss stabalized for the most part as I continued to take the medication for the next few months.

In September I underwent a PRP/Acell procedure which my doctor recommended as a non-surgical preventative step. I have decided not to use Minoxidil because I don't want to commit to it for the rest of my life. It seems like quite a burden to apply twice every day. Plus, I have read that it only works for thinning at the crown. I have had my Thyroid checked and there is no problem there.

Beginning in October I switched from 1 mg Propecia to 0.5 mg Avodart daily. However, I believe my hair has thinned even more in the past month, so I am switching back to 1 mg Propecia.

Hair loss has really been a terrible experience and I would do anything to reverse it. I just want to get on with my life! Please take a look at my pictures and let me know what you think I should do at this point (I just got my hair cut at a #2 buzz). I know it may not look that bad compared to what it could be but I have about 1/4 of the amount of hair I had 6 months ago and it has been a devastating blow to my self-esteem.

Any advice is greatly appreciated! Thanks in advance.

- DThomas

11-08-2014, 07:36 PM
For starters, your hair looks great with the buzz cut, no one would even think that you were losing your hair under normal circumstances. You've done the right thing by going to your doctor and getting a prescription for propecia, have you had any side effects by the way? That should at least stop your hair loss.
You might be experiencing shedding due to the PRP treatment, Propecia, the switch to Avodart, or even stress, all of which can cause a shed. I would ride it out and see what happens in the next couple of months, your hair will probably improve and become thicker in my opinion. It looks good so I wouldn't stress too much, just keep an eye on it. Best of luck dude

11-08-2014, 08:08 PM
Thanks for the advice Kudu. And no, I haven't had any side effects from the Propecia

11-09-2014, 01:22 AM
You should have just stayed fin for at least a year before switching over to dut. Just give the meds time to work.

11-09-2014, 11:58 AM
Could I have set myself back by switching to Durasteride for a month and then back to Propecia? My loss was relatively stable until I got on Durasteride, but after a month I noticed significant shedding. Is this loss permanent or will it grow back?

11-09-2014, 02:23 PM
You have amazing hair, everyone here is jealous!

11-13-2014, 05:14 PM
I was taking 1mg Propecia per day for 6 months and then switched to 0.5mg Avodart for 1 month and noticed increased shedding, so I switched back to 1mg Propecia.

Is there any chance that Propecia will no longer work after being on Avodart for a month? What should I do?

11-13-2014, 05:29 PM
theres no reason to take .5 DUT everyday, its too much, DUT is 100 times more powerful than Fin I think. take .5 every 3 days max. That was why you were shedding.

11-13-2014, 05:48 PM
Why would taking too much cause me to shed though?

In any case, I've switched back to Propecia.

My question is: Will Propecia still be effective? Is there a chance that my system could have gotten used to Avodart during the past month and will no longer respond to the Propecia? This is my fear. Thanks for the help!

11-13-2014, 07:26 PM
it means you were taking too much and it was working too good. .5 every day is a INSANE amount..5 every 3 - 5 days is the norm. Go back to Dut if you need results.

11-13-2014, 09:34 PM
So your saying that the Propecia will no longer be effective after 1 month on Avodart?

Should I expect to regain the hair I lost during this shed?

Sorry if I'm sounding repetitive but I really want to be sure...

I really appreciate the help!

11-13-2014, 10:02 PM
its not that fin wont be effective, its that dut is more effective. take a micro dut dose every 5 days and fin every other day. the key is small consistent doses for several months. consistency.

11-13-2014, 10:30 PM
Okay I will try that. Thanks!